MAUDE Adverse Event Report: SYNTHES GMBH 1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM

SYNTHES GMBH 1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM
Catalog Number 03.130.102
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the 1.0 drill bit broke, leaving a fragment of it inside the patient's bone because it could not be removed.The doctor decided to leave this fragment behind because it was difficult to extract.This problem was solved by inserting another drill bit of the same diameter and characteristics, also included with the equipment, thus successfully completing the surgery without discomfort for the specialist and without alterations in surgical times.During and after the surgery, the patient's condition was stable without any additional complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3, h6 investigation summary: the product was not returned to medtech orthopaedics, however photos were provided for review.The photographs attached were reviewed, however the image attached doesn't show the complete device and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the drill bit ø1 l61/31 f/core hole would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 03.130.102-16, lot number: 32641p8.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 17 oct 2024, manufacturing site: jabil bettlach.

Brand Name
1.0MM DRILL BIT/MQC FOR THREADED HOLE/61MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22123362
Report Number8030965-2025-05546
Device Sequence Number7175470
Product Code HTW
UDI-Device Identifier07611819683006
UDI-Public(01)07611819683006(10)32641P8
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.102
Device Lot Number32641P8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown